Florida, 2009Cold in Florida, February 6, 2009
February 6, 2009 · NWS JAX · 3 events in 3 counties and zones
A strong high pressure system built in behind a cold front bringing record setting cold to northern Florida. Temperatures dipped into the 20s across most of north Florida overnight as strong high pressure built into the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong high pressure system built in behind a cold front bringing record setting cold to northern Florida. Temperatures dipped into the 20s across most of north Florida overnight as strong high pressure built into the area. Reports of frost were widespread with numerous reports were received of pools, bird feeders, and ditches with standing water having ice on them.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 5, 9:00 PM EST, 3 hours earlier.
Area forecast discussion, Feb 5, 9:00 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 PM EST THU FEB 5 2009
...RECORD BREAKING TEMPERATURES POSSIBLE TONIGHT...
.SHORT TERM...A LARGE AND STRONG...1035 MB...HIGH IS FIRMLY
ENTRENCHED OVER THE DEEP SOUTH WITH A HARD FREEZE A CERTAINTY FOR
THE OVERNIGHT PERIOD. THE QUESTION IS HOW LOW WILL WE GO WITH THE
ANSWER RESIDING IN THE FINER DETAILS OF THE CURRENT SYNOPTIC
SETUP. ALTHOUGH HIGH HAS BEEN POSITIONED ALMOST DIRECTLY OVER
US...AIRMASS HAS INDUCED ON ONSHORE FLOW AT TIMES THIS EVENING
WHICH HAS RESULTED IN DEWPOINTS SOME 2 TO 4 DEGREES ABOVE GUIDANCE
AT TIMES. THIS WILL SERVE TWO CONSEQUENCES OVERNIGHT.
FIRST...ALTHOUGH DEWPOINTS WILL SETTLE OUT THROUGH MIDNIGHT CLOSER
TO GUIDANCE VALUES...BEACH AREAS COULD STILL REMAIN 1 TO 2 DEGREES
ABOVE CURRENT GRID VALUES. SECONDLY...FROST COULD BE SLIGHTLY
GREATER IN AREAL COVERAGE EAST OF I95 AND WILL ADJUST WITH THE
UPDATE. OTHERWISE...HAVE MADE VERY LITTLE CHANGE TO CURRENT
PACKAGE WITH CURRENT HAZARDS COVERING THE SITUATION WELL.
&&
.CLIMATE...RECORD LOW MINIMUM TEMPERATURES FOR FRIDAY FEB 6TH...
JAX 25/1996...GNV 23/1917...SSI 23/1966...AMG 19/1966
&&
.AVIATION...LIGHT WINDS AND VFR CONDITIONS WILL CONTINUE.
&&
.MARINE...AS HIGH PRESSURE CONTINUES TO MOVE OVER THE AREA...
WINDS AND SEAS WILL CONTINUE TO SUBSIDE. WILL REMOVE SMALL CRAFT
CAUTION FROM THE OFFSHORE WATERS. OTHERWISE...LITTLE CHANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 47 18 58 27 / 0 0 0 0
SSI 43 26 55 36 / 0 0 0 0
JAX 46 19 57 29 / 0 0 0 0
SGJ 46 27 56 37 / 0 0 0 0
GNV 49 19 60 31 / 0 0 0 0
OCF 50 20 62 32 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING UNTIL 9 AM FRI FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
RED FLAG WARNING FROM 10 AM TO 6 PM FRI FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FREEZE WATCH FROM LATE FRI NIGHT THRU SAT MORNING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
GA...HARD FREEZE WARNING UNTIL 9 AM FRI FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...NONE.
&&
DEESE/CARROLLHazardous weather outlook, Feb 5, 9:30 PM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 PM EST THU FEB 5 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061030-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
930 PM EST THU FEB 5 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...REST OF TONIGHT...
...HARD FREEZE WARNING IS IN EFFECT FOR TONIGHT FOR ALL
OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...
A VERY COLD ARCTIC AIRMASS WILL REMAIN IN PLACE TODAY AND TONIGHT.
LONG DURATIONS OF SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN
TONIGHT. FOR MORE DETAILS REFER TO THE LATEST NON-PRECIPITATION
MESSAGE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
...FREEZE WATCH IN EFFECT FOR MOST OF NORTHEAST FLORIDA FRIDAY
NIGHT...
LINGERING COLD AIR IN PLACE WILL ALLOW FOR ANOTHER FREEZE EVENT
FRIDAY NIGHT ACROSS INLAND AREAS ALONG WITH WIDESPREAD FROST.
DRY AIR WILL CONTINUE THE THREAT OF DANGEROUS FIRE WEATHER CONDITIONS
FRIDAY AND SATURDAY AFTERNOONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Cold/Wind Chill, Flagler
- When
- February 6, 12:00 AM EST to 9:00 AM EST
- Where
- Flagler forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
Temperatures dipped into the 20s across most of Flagler County overnight as strong high pressure built into the area. Andulusia reported a low temperature of 22 with heavy frost and some icing occurring. Haw Creek Agricultural Center reported a low of 24 degrees with heavy frost. Reports of frost were widespread with numerous reports of pools, bird feeders, and ditches with standing water having ice on them.
Cold/Wind Chill, Duval
- When
- February 6, 12:01 AM EST to 7:49 AM EST
- Where
- Duval forecast zone
- Reported by
- ASOS
The temperature at Jacksonville International Airport dropped to a record breaking 23 degrees at 7:49 a.m. EST. The previous record low for February 6th was 25 degrees set in 1996.
Cold/Wind Chill, Alachua
- When
- February 6, 12:01 AM EST to 7:03 AM EST
- Where
- Alachua forecast zone
- Reported by
- ASOS
The temperature at Gainesville Regional Airport dropped to 21 degrees at 7:03 a.m. EST. This breaks the previous record low of 23 degrees set in 1917.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Winter Storm in California, February 6 to 10, 2009$300 · EF0 · 17 events
- High Surf in Hawaii, February 6 to 7, 200911 events
- Heavy Snow in Alaska, February 6 to 8, 20095 events
- Flash Flooding and Heavy Snow in California, February 6 to 8, 20095 events
- Heavy Snow in Nevada, February 6 to 7, 20093 events
- Winter Weather in Montana, February 6, 20091 event
- Heavy Snow in Nevada, February 6 to 7, 20091 event
- High Wind in New Mexico, February 6, 200950 kt wind · 1 event
- High Wind in Wyoming, February 6, 200963 kt wind · 1 event
- Wildfire in Oklahoma, February 6, 20091 event
- Wildfire in Texas, February 6, 20091 event
- Winter Weather in California, February 6 to 7, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 161567, 162410, 162412.